EconPapers    
Economics at your fingertips  
 

Robust Improvements in Estimation of Mean and Covariance Matrices in Elliptically Contoured Distribution

Tatsuya Kubokawa and M. S. Srivastava
Additional contact information
Tatsuya Kubokawa: Faculty of Economics, University of Tokyo.
M. S. Srivastava: Faculty of Economics, University of Tokyo.

No 97-F-23, CIRJE F-Series from CIRJE, Faculty of Economics, University of Tokyo

Abstract: This paper derives extended versions of 'Stein' and 'Haff' or more appropriately 'Stein-Haff' identities for elliptically contoured distribution (ECD) models. These identities are then used to establish the robustness of shrinkage estimators for the regression parameters in the multivariate linear regression model when the error matrix follows ECD model. Both invariant and non-invariant loss functions are considered in the above model as well as in the growth curve model. Also, the robustness of minimax estimators for the scale matrix in ECD models is established. Other results include the robustness, in a restricted ECD model, of the dominance results for the estimation of a scale with unknown locations and for the estimation of variance components in two components one-way mixed linear model with replicates.

Pages: 24 pages
Date: 1997-07
References: Add references at CitEc
Citations:

Downloads: (external link)
http://www.cirje.e.u-tokyo.ac.jp/research/dp/97/f23/contents.htm (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:tky:fseres:97f23

Access Statistics for this paper

More papers in CIRJE F-Series from CIRJE, Faculty of Economics, University of Tokyo Contact information at EDIRC.
Bibliographic data for series maintained by CIRJE administrative office ().

 
Page updated 2025-04-01
Handle: RePEc:tky:fseres:97f23